Existence of periodic solutions for a \(2n\)th-order nonlinear difference equation. (English) Zbl 1153.39302

Summary: The authors consider the \(2n\)th-order difference equation \[ \Delta^n(r_{t-n}\Delta^n x_{t-n})+f(t,x_t)=0,\quad n \in \mathbb{Z}(3), t\in \mathbb{Z} \] where \(f: \mathbb{Z} \times \mathbb{R} \to \mathbb{R}\) is a continuous function in the second variable, \(f(t+T,z)=f(t,z)\) for all \((t,z)\in \mathbb{Z}\times \mathbb{R}, r_{t+T}=r_t\) for all \(t \in \mathbb{Z}\), and \(T\) a given positive integer. By the Linking Theorem, some new criteria are obtained for the existence and multiplicity of periodic solutions of the above equation.


39A11 Stability of difference equations (MSC2000)
39A12 Discrete version of topics in analysis
39B22 Functional equations for real functions
Full Text: DOI


[1] Ahlbrandt, C. D.; Peterson, A. C., The \((n, n)\)-disconjugacy of a \(2n\) th-order linear difference equation, Comput. Math. Appl., 28, 1-9 (1994) · Zbl 0815.39003
[2] Anderson, Doug, A \(2n\) th-order linear difference equation, Comm. Appl. Anal., 2, 4, 521-529 (1998) · Zbl 0903.39001
[3] Chang, K. C.; Lin, Y. Q., Functional Analysis (1986), Peking University Press: Peking University Press Beijing, China, (in Chinese)
[4] Guo, Z. M.; Yu, J. S., The existence of periodic and subharmonic solutions of subquadratic second order difference equations, J. London Math. Soc. (2), 68, 419-430 (2003) · Zbl 1046.39005
[5] Guo, Z. M.; Yu, J. S., The existence of periodic and subharmonic solutions for second-order superlinear difference equations, Sci. China Ser. A, 3, 226-235 (2003)
[6] Kocic, V. L.; Ladas, G., Global Behavior of Nonlinear Difference Equations of Higher Order with Applications (1993), Kluwer: Kluwer Dordrecht · Zbl 0787.39001
[7] Mawhin, J.; Willem, M., Critical Point Theory and Hamiltonian Systems (1989), Springer-Verlag: Springer-Verlag New York · Zbl 0676.58017
[8] Migda, M., Existence of nonoscillatory solutions of some higher order difference equations, Appl. Math. E-Notes, 4, 33-39 (2004) · Zbl 1069.39010
[9] Peil, T.; Peterson, A., Asymptotic behavior of solutions of a two-term difference equation, Rocky Mountain J. Math., 24, 233-251 (1994) · Zbl 0809.39006
[10] Rabinowitz, P. H., Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS Reg. Conf. Ser. Math., vol. 65 (1986) · Zbl 0609.58002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.